Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 90, NWS Cheyenne, WY

July 15, 2001Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 15, 2001, 7:09 PM MDT for Converse County, Wyoming. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 15, 2001, 7:09 PM MDT (01:09 UTC)
Expired
Jul 15, 2001, 8:00 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Converse County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2001-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2001-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
2341 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 160110
SVRCYS

WYC009-160200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MDT SUN JUL 15 2001

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND EASTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING
  THIS INCLUDES THE CITY OF DOUGLAS

* UNTIL 800 PM MDT

* AT 659 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF DOUGLAS...MOVING NORTHEAST AT
  20 MPH.

THIS STORM HAS HAD A HISTORY OF PRODUCING NICKLE SIZE HAIL TO THE 
NORTH OF GLENROCK.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CHEYENNE.

LAT...LON 4281 10568 4265 10558 4282 10503 4302 10516

JK
WCJIN-WYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:32 PM MDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jul 15, 2:32 PM MDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
232 AM MDT THU JUL 12 2001

WYOMING REMAINS UNDER THE INFLUENCE OF A BROAD UPPER LEVEL RIDGE.
MONSOON MOISTURE HAS PLAGUED THE CHEYENNE CWA FOR QUITE SOME TIME AND
IT SHOULD CONTINUE WITH THE SOUTHWEST UPPER LEVEL FLOW TO
REMAIN POSITIONED OVER THE STATE.

IN THE SHORT TERM...A SHORT WAVE AND RESULTING CONVECTION WILL MOVE
NORTHEAST OVER THE CHEYENNE CWA TONIGHT. A SURFACE LEE TROF IN
WESTERN NEBRASKA AND RESULTING WESTERLY WINDS 20-30 MPH WILL INHIBIT
CONVECTION FOR TONIGHT IN SOUTHEAST WYOMING. BUT WILL LEAVE SOME
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN TO THE EARLY EVENING
HOURS. THE POSSIBILITY FOR STRONGER STORMS STILL EXISTS IN THE
NEBRASKA PANHANDLE WHERE THE CAPES ARE SIGNIFICANTLY HIGHER FOR
SUNDAY PM.

SATELLITE MOISTURE IMAGES INDICATE A DRYER AREA MOVING INTO WYOMING
FROM THE SOUTHWEST. THIS TREND SHOULD CONTINUE INTO MONDAY AND AGAIN
TUESDAY. WILL LEAVE WIDELY SCATTERED THUNDERSTORMS OVER THE WYOMING
SOUTHEAST MOUNTAINS...BUT GENERALLY DRY ELSEWHERE. TEMPERATURES WILL
BE WARM TO HOT DURING THE DAY...MILD AT NIGHT THROUGH 48 HOURS WITH
LITTLE CHANGE IN THE EXTENDED PERIOD AS WELL.

.EXTENDED DISCUSSION...
MODELS IN GENERAL AGREEMENT THROUGH THE EXTENDED PERIOD.  A STRONG
CUTOFF LOW PRESSURE SYSTEM IN ALBERTA WED WILL BRING SOUTHWEST FLOW
ALOFT OVER WY AND WESTERN NEB WHICH WILL CUT OFF MOIST MONSOON
FLOW.  WEAK SHORTWAVE DISTURBANCES WILL MOVE RAPIDLY NORTHEAST OVER
THE REGION THU THROUGH SATURDAY.  ALTHOUGH MOISTURE WILL BE
MARGINAL...WIDELY SCATTERED LATE DAY SHOWERS CANNOT BE RULED OUT
EACH DAY FROM THU THROUGH SAT.  THE PERSISTENT DOME OF HIGH PRESSURE
OVER THE SOUTHERN PLAINS WILL RETROGRADE WESTWARD OVER THE SOUTHERN
ROCKIES SUNDAY...WHICH WILL SHUNT DYNAMICS AND MOISTURE TO THE
NORTH AND WEST OF SOUTHEAST WY AND THE NEB PANHANDLE.

.CYS...
WY...NONE.
NE...NONE.

WTP

Nearby

Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.